Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2019, 5:31 PM EDT for Martin County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2019, 5:31 PM EDT (21:31 UTC)
- Expired
- Jun 12, 2019, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Martin County, FL
The radar
The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WUUS52 KMLB 122131
SVRMLB
FLC085-122215-
/O.NEW.KMLB.SV.W.0048.190612T2131Z-190612T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
531 PM EDT Wed Jun 12 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Martin County in east central Florida...
* Until 615 PM EDT.
* At 531 PM EDT, a severe thunderstorm was located near Hobe Sound,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tequesta, Jupiter Island, Hobe Sound, Port Salerno and Hobe Sound
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2697 8008 2696 8026 2696 8033 2697 8033
2707 8030 2720 8014 2715 8011 2703 8008
TIME...MOT...LOC 2131Z 239DEG 24KT 2703 8018
HAIL...1.00IN
WIND...60MPH
$$
Weitlich1 follow-up statement
084
WWUS52 KMLB 122213
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
613 PM EDT Wed Jun 12 2019
FLC085-122223-
/O.EXP.KMLB.SV.W.0048.000000T0000Z-190612T2215Z/
Martin FL-
613 PM EDT Wed Jun 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY
WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2697 8008 2696 8026 2696 8033 2697 8033
2707 8030 2720 8014 2715 8011 2703 8008
TIME...MOT...LOC 2213Z 239DEG 24KT 2717 7991
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:41 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 12, 3:41 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 341 PM EDT Wed Jun 12 2019 .DISCUSSION... Current-Tonight...Strong to isolated severe storms mainly across coastal Brevard county will continue to push off the coast through late this afternoon. Additional storms will remain possible primarily from Orlando to Titusville southward through early this evening. A few of them could still be strong with winds of 40 to 50 mph, torrential downpours, and frequent lightning strikes. Rain and storm chances will then diminish through the evening hours, but will keep slight chance of storms mentioned through 10pm and a slight chance of showers through around midnight as some mesoscale models are showing some redevelopment. Overnight lows will be in the low to mid 70s. Thursday...The low-level ridge axis will remain across south Florida while low pressure trough axis through the mid levels extends from the Great Lake region into the northern Gulf of Mexico. This will keep the deep layer of southwesterly flow in place once again as well as deep moisture (1.8" to 2.0" of precipitable water). As a result, high coverage of showers and storm are expected again. Guidance is hinting at some showers and storms north/west of the I-4 corridor as early as the late morning hours, but primarily early to mid afternoon across this area and also southward into Osceola and Okeechobee counties as the west coast breeze convection moves across the peninsula. Propagation and steering flow will bring the convective activity toward the coast by mid to late afternoon (possibly the Volusia coast and northern Brevard by early afternoon) with showers and storms pushing offshore by early evening. Storms will be moving fairly quick for mid June with motion expected to be to the NE/ENE at around 25 mph. Gusty winds of 40-50 mph will be possible in stronger storms and also frequent lightning and torrential downpours. High temperatures will be in the upper 80s to low 90s. Fri-Fri Night (previous)...Frontal boundary over north-central FL will slide southward into the central peninsula early in the day as broad high pressure continues to expand southeastward across the east/southeast CONUS. As the center of the high pressure moves towards the mid Atlc coast surface winds will veer around to onshore by afternoon areawide. Precip chances will favor southward where moisture remains deepest. Mainly zonal flow aloft will continue but it will become lighter. Highs in the U80s/L90s with lows generally L-M70s. Sat-Tue (previous discussion)...Ridging over the western Atlc with axis just north of central Fl during this period. The previous surface boundary becomes diffuse and washes out. Generally S/SE surface flow over the area. This will allow for ample moisture to flow back into the area. There should be diurnal convective (SCT- NMRS/40-60pct) activity each day with sea breeze collisions late in the day over the interior. Steering flow fairly light so there could be some locally heavy rainfall along with frequent lightning in a few storms each day.Daily high temperatures will be in the U80s near the coast and near 90 to L90s into the interior. Overnight lows consistent and in the L-M70s. && .AVIATION... Line of storms will continue to push offshore of Brevard County and the Treasure Coast into late afternoon, producing tempo IFR/MVFR conditions with strong to localized damaging wind gusts possible from KMLB southward. Additional shower and thunderstorm development, producing additional reductions to cig/vis will persist across the interior with this activity heading east-northeast through early evening. Convection should then diminish by midnight with VFR conditions expected overnight. && .MARINE... Tonight-Thursday...South of southwesterly winds 10-12 kts will continue with seas of 2-3 ft. Another round of offshore-moving storms is expected Thursday afternoon, some of them could be strong once again. Fri-Mon (previous)...High pressure will force decaying surface front into the central peninsula on Fri as it (high pressure) moves toward the mid Atlc coast late, then pushing off of the coast into the western Atlc this weekend. Between Fri morning and Fri afternoon onshore flow will exist areawide as a result. Winds continue to veer Fri overnight to SERLY and will fluctuate between S/SE thru the weekend. Wind speeds generally AOB 15 kts. Seas continue AOB 3 ft through the extended. Highest storm chances will be located south of the Cape on Fri as some drier air filters southward across the north. SCT-NMRS shower and storm chances return Sat-Mon as moisture deepens again across the entire area. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 88 73 87 / 30 50 10 20 MCO 74 90 73 91 / 20 60 10 40 MLB 75 92 72 89 / 20 60 20 40 VRB 72 91 71 89 / 20 60 40 50 LEE 74 87 74 91 / 20 50 10 30 SFB 75 90 73 91 / 20 60 10 30 ORL 75 90 74 91 / 20 60 10 30 FPR 71 92 71 89 / 30 60 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Glitto/Weitlich
Hazardous weather outlook, Jun 12, 10:41 AM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1041 AM EDT Wed Jun 12 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1041 AM EDT Wed Jun 12 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected this afternoon and evening across east central Florida, some of them strong with an isolated severe storm possible. The Storm Prediction Center has placed areas from Kissimmee to Titusville northward in a marginal risk of severe weather. By noon through the early afternoon, expect an increase in coverage and intensity of storms as they approach the I-4 corridor and also across interior locations south of I-4 with showers and storms reaching the coast by mid to late afternoon. Frequent and deadly cloud to ground lightning strikes will be the main hazard with all thunderstorms that develop. Additionally, wind gusts to 40-50 mph will be possible with strong storms and up to 60 mph in a severe storm. If you hear thunder in the distance or see lighting, seek shelter in a sturdy building. Remember: When Thunder Roars, Go Indoors! .FLOOD IMPACT... Some storms may produce torrential downpours, with amounts ranging from 1 to 2 inches over a 1 to 2 hour period at some locations. The locally heavy rainfall of the past several days has increased the threat for temporary flooding of urban, low lying, and poorly drained areas, especially across Lake, Volusia, Seminole, Orange, and northern Brevard Counties. Don't drive where water covers the road. the depth may be too great to allow your vehicle to pass safely. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms will move over the nearshore Atlantic waters, including the Intracoastal and also over inland lakes. Some strong storms could produce wind gusts in excess of 35 knots this afternoon and evening. Mariners should keep an eye on the sky and watch for approaching storms from the southwest later today. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous showers and lightning storms are expected across east central through this weekend. The heaviest rain and strongest storms will briefly shift to the western side of the peninsula Saturday, but should begin to shift back eastward once again early next week. The main concerns will continue to be deadly cloud to ground lightning strikes, and an increasing threat of poor drainage flooding. Locally gusty winds will also be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please report any rainfall amounts of 2 to 3 inches or more, or flooding of roads or property to the National Weather Service in Melbourne. Combs/Rodriguez
In the hours before
Local storm report, Jun 12, 3:11 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
311 PM EDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 6 ENE SHARPES 28.46N 80.67W
06/12/2019 M59.00 MPH Brevard FL OTHER FEDERAL
GUST TO 51 KNOTS FROM THE WEST AT USAF TOWER 803.
0305 PM TSTM WND GST 8 NNW PORT CANAVERAL 28.52N 80.64W
06/12/2019 M46.00 MPH Brevard FL OTHER FEDERAL
GUST TO 40 KNOTS FROM SW AT USAF TOWER 506.
&&
PGLocal storm report, Jun 12, 3:29 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
329 PM EDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 3 S PLAYALINDA BEACH 28.61N 80.62W
06/12/2019 M49.00 MPH Brevard FL OTHER FEDERAL
GUST TO 43 KNOTS FROM THE W AT USAF TOWER 211.
0315 PM TSTM WND GST 4 S PLAYALINDA BEACH 28.60N 80.64W
06/12/2019 M49.00 MPH Brevard FL OTHER FEDERAL
GUST TO 43 KNOTS FROM SW AT USAF WIND TOWER 311.
0322 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
06/12/2019 M45.00 MPH BREVARD FL ASOS
GUST TO 39 KNOTS FROM THE SW.
&&
PGLocal storm report, Jun 12, 3:39 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
339 PM EDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 4 ESE PORT SAINT JOHN 28.46N 80.72W
06/12/2019 M62 MPH Brevard FL MESONET
CWOP MEASURED A WIND GUST OF 62 MPH OR 54 KNOTS FROM THE
SSW.
&&
KNSpecial weather statement, Jun 12, 3:50 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
350 PM EDT Wed Jun 12 2019
FLZ053-058-122045-
Okeechobee FL-Osceola FL-
350 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 445 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prarie Preserve, or 7 miles north of Basinger, moving
northeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Kissimmee Prarie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2750 8114 2777 8099 2769 8087 2764 8087
2764 8080 2762 8078 2761 8078 2740 8098
TIME...MOT...LOC 1949Z 215DEG 24KT 2751 8102
GlittoLocal storm report, Jun 12, 3:51 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
351 PM EDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
06/12/2019 M47 MPH BREVARD FL AWOS
GUST TO 41 KNOTS FROM THE SW.
&&
PGLocal storm report, Jun 12, 4:55 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
455 PM EDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM MARINE TSTM WIND 27 ENE PORT CANAVERAL 28.52N 80.17W
06/12/2019 M50.00 MPH AMZ572 FL BUOY
BUOY 41009 REPORTED A GUST TO 43 KNOTS FROM THE WSW.
&&
DKWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:59 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Jun 12, 1:06 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 54 min |
| Jun 12, 1:09 PM EDT | Special Weather Statement | MLB | Volusia | 51 min |
| Jun 12, 1:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jun 12, 1:33 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Jun 12, 1:47 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 43 min |
| Jun 12, 2:02 PM EDT | Special Marine Warning | MLB | 118 min | |
| Jun 12, 2:11 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole | 64 min |
| Jun 12, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 62 min |
| Jun 12, 3:07 PM EDT | Special Weather Statement | MLB | Okeechobee | 53 min |
| Jun 12, 3:50 PM EDT | Special Weather Statement | MLB | Okeechobee | 55 min |
| Jun 12, 4:02 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 12, 5:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 12, 7:02 PM EDT | Special Marine Warning | MLB | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.